Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 16, 2014, 5:53 AM CDT for Washington County, Alabama; Greene County, Perry County, Wayne County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2014, 5:53 AM CDT (10:53 UTC)
- Expired
- Mar 16, 2014, 6:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Washington County, AL, Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 94 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 4:51 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS54 KMOB 161053
SVRMOB
ALC129-MSC041-111-153-161145-
/O.NEW.KMOB.SV.W.0011.140316T1053Z-140316T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
553 AM CDT SUN MAR 16 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
WESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 645 AM CDT
* AT 552 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF RICHTON TO 11 MILES SOUTHEAST OF
PETAL TO 18 MILES NORTHWEST OF WIGGINS...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
STATE LINE... CLARA... BUCKATUNNA...
MCLAIN... LEAKESVILLE... RICHTON...
NEW AUGUSTA... BEAUMONT... VINEGAR BEND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY
PRODUCE MINOR FLOODING ALONG LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3144 8901 3144 8895 3153 8895 3165 8890
3169 8812 3137 8810 3104 8851 3098 8915
3123 8915
TIME...MOT...LOC 1052Z 261DEG 43KT 3155 8883 3124 8905
3103 8930
$$
JP1 follow-up statement
179
WWUS54 KMOB 161134
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
634 AM CDT SUN MAR 16 2014
ALC129-MSC041-111-153-161145-
/O.CON.KMOB.SV.W.0011.000000T0000Z-140316T1145Z/
WASHINGTON AL-WAYNE MS-PERRY MS-GREENE MS-
634 AM CDT SUN MAR 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR GREENE...CENTRAL PERRY...SOUTHEASTERN WAYNE AND WESTERN
WASHINGTON COUNTIES...
AT 629 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BATTLES TO JONATHAN
TO REDHILL...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF CHATOM
TO 7 MILES NORTHWEST OF LEAKESVILLE TO 15 MILES NORTH OF
WIGGINS...MOVING EAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3126 8896 3145 8870 3159 8870 3169 8812
3137 8810 3104 8851 3098 8914 3119 8915
TIME...MOT...LOC 1134Z 252DEG 57KT 3153 8839 3126 8855
3110 8900
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 5:38 AM CDT, 15 minutes earlier.
Area forecast discussion, Mar 16, 5:38 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
538 AM CDT SUN MAR 16 2014
.SHORT TERM (TODAY AND TONIGHT)...A TORNADO WATCH IS NOW IN EFFECT
FOR ALL AREAS THROUGH NOON. A VIGOROUS MID TO UPPER TROF OF LOW
PRESSURE MOVING EAST OF THE CENTRAL PLAINS STATES THIS MORNING WILL
CONTINUE TO DIG SOUTHWARD OVER THE LOWER MS RIVER VALLEY AND CENTRAL
GULF STATES TODAY AND TONIGHT WITH A STRONG SFC LOW OUT AHEAD OF THE
TROF TRACKING EASTWARD OVER CENTRAL PARTS OF MS AND AL. IN THE LOWER
LEVELS OF THE ATMOSPHERE ALL THE MODEL GUIDANCE CONTINUES TO DEPICT
A 45 TO 55 KNOT H8 JET FORMING OVER LOWER MS SHIFTING EAST INTO
WESTERN AND NORTHERN SECTIONS OF THE CWFA EARLY THIS MORNING THEN
EASTWARD OVER REMAINING AREAS THROUGH EARLY THIS AFTERNOON. LATEST
BULK SHEAR VALUES FROM THE LATEST RAP HAVE CLIMBED TO AROUND 70
ALONG THE MS/AL COAST WITH SLIGHTLY LOWER VALUES EXTENDING UP INTO
SE MS AND PARTS OF SW AL. SURFACE DEWPTS HAVE CLIMBED TO THE MID 60S
OVER MUCH OF THE WESTERN HALF OF THE CWFA ALSO THIS MORNING PROGGED
TO SPREAD EAST OVER THE REST OF THE FORECAST AREA LATER THIS MORNING
AND THIS AFTERNOON. EFFECTIVE CAPES OF 500 J/KG OR HIGHER HAVE NOSED
ONSHORE OVER SOUTHERN MS THIS MORNING AND WILL LIKELY SHIFT NORTH
AND EAST AND INCREASE THROUGH MID AFTERNOON DUE TO SFC HEATING AND
INCREASED MOISTURE TRANSPORT IN THE LOWER LEVELS. FOR LATE TODAY AND
TONIGHT MAIN UPPER TROF CONTINUES TO DIG OVER THE WESTERN GULF AND
SHIFT EAST WITH DEEP MOISTURE STILL IN PLACE RESULTING IN MORE
CONVECTION FOR MOST AREAS OVERNIGHT WITH THE BETTER COVERAGE OVER
THE EASTERN HALF OF THE CWFA. LATEST MODEL SOUNDINGS DEPICT THE
DEEPER MOISTURE TO THE EAST WITH WETBULB VALUES LOWERING TO AROUND
9K FT THIS EVENING AND OVERNIGHT. WHAT THIS MEANS AS MAIN UPPER TROF
BEGINS TO LIFT OUT TO THE NORTHEAST OVERNIGHT AND EARLY MON ANY
THUNDERSTORMS THAT DO DEVELOP WILL HAVE TO BE WATCHED CLOSELY FOR
HAIL. WILL LEAN TOWARDS THE COOLER MET GUIDANCE FOR HIGHS TODAY DUE
TO CLOUDS AND RAIN AND THE WARMER MAV GUIDANCE OVERNIGHT DUE TO MORE
CLOUDS AND POSSIBLE RAIN. 32/EE
FOR MONDAY THROUGH TUESDAY NIGHT...AN UPPER TROF MOVES ACROSS THE
REGION THROUGH MONDAY NIGHT WHILE A LONG WAVE SYSTEM ADVANCES INTO
THE PLAINS. A SURFACE RIDGE BUILDS SLOWLY INTO THE REGION MONDAY
INTO MONDAY NIGHT IN THE WAKE OF THE SURFACE LOW/COLD
FRONT...EVENTUALLY MOVING ACROSS THE FORECAST AREA ON TUESDAY. WILL
HAVE LIKELY POPS EAST OF I-65 MONDAY MORNING TAPERING TO SLIGHT
CHANCE POPS FURTHER WEST...WITH POPS GRADUALLY TAPERING OFF TO DRY
CONDITIONS BY TUESDAY MORNING. THE PLAINS UPPER TROF TAKES ON A
NEGATIVE TILT WHILE MOVING TOWARDS THE GREAT LAKES REGION...WITH AN
ASSOCIATED SURFACE LOW BRINGING A TRAILING COLD FRONT TO NEAR THE
LOWER/MID MISSISSIPPI RIVER VALLEY LATE TUESDAY NIGHT. DRY
CONDITIONS CONTINUE THROUGH TUESDAY NIGHT DUE TO LOW DEEP LAYER
MOISTURE. TEMPERATURES ON MONDAY WILL BE AROUND TEN DEGREES BELOW
NORMAL FOR MUCH OF THE AREA AND SEVERAL DEGREES BELOW NORMAL MONDAY
NIGHT. TEMPERATURES WARM TO SLIGHTLY BELOW SEASONABLE VALUES ON
TUESDAY. /29
.LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE UPPER TROF CONTINUES
ACROSS THE GREAT LAKES REGION AND ACROSS THE NORTHEAST STATES
THROUGH THURSDAY WITH THE UPPER FLOW BECOMING FAIRLY ZONAL OVER THE
FORECAST AREA. THE TRAILING COLD FRONT CONTINUES EASTWARD AND
WEAKENS...BUT THERE IS CONTINUING UNCERTAINTY WHETHER THE FRONT
MOVES THROUGH THE FORECAST AREA WEDNESDAY OR LATER TOWARDS THURSDAY
MORNING. DESPITE THESE DIFFERENCES...MODEL SOUNDINGS REMAIN TOO DRY
TO SUPPORT A MENTION OF PRECIP AND HAVE CONTINUED WITH A DRY
FORECAST THROUGH FRIDAY. A FAIRLY ZONAL FLOW CONTINUES THROUGH
FRIDAY WITH UNCERTAINTY FOR SATURDAY AS TO WHETHER SUBTLE RIDGING OR
AN UPPER TROF WILL ADVANCES INTO THE EASTERN STATES. A SURFACE
RIDGE BUILDS ACROSS THE AREA IN THE WAKE OF THE COLD FRONT AND
ESTABLISHES A RETURN FLOW BY FRIDAY. ANOTHER COLD FRONT APPROACHES
THE AREA ON FRIDAY AND MOVES TO NEAR OR THROUGH THE FORECAST AREA ON
SATURDAY. DEEP LAYER MOISTURE INCREASES WITH THE RETURN FLOW AND
WILL RETURN CHANCE POPS TO THE REGION BY SATURDAY. TEMPERATURES
WILL BE A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD. /29
&&
.AVIATION (12Z ISSUANCE)...IFR TO MVFR CONDITIONS THROUGH 17.12Z.
LOW CLOUDS IN HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
MIDDAY TODAY GRADUALLY TAPERING OFF THIS AFTERNOON AND EARLY THIS
EVENING THEN REFORMING AGAIN OVERNIGHT AND EARLY MON AS MAIN UPPER
TROF OF LOW PRESSURE PUSHES EAST OF THE AREA LATE TONIGHT AND EARLY
MON. WINDS WILL BE SOUTH AT 15 TO 20 KNOTS WITH HIGHER GUSTS IN
THUNDERSTORMS SHIFTING SOUTHWEST AND DIMINISHING TO 10 TO 15 KNOTS
LATE TODAY THEN WEST TO NORTHWEST AT 5 TO 10 KNOTS THIS EVENING AND
OVERNIGHT. A FEW STORMS MAY BE SEVERE WITH POSSIBLE TORNADOES AND
DAMAGING WINDS ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. 32/EE
&&
.MARINE...A TORNADO WATCH IS IN EFFECT FOR THE NORTHERN END OF
MOBILE BAY UNTIL NOON. STRONG THUNDERSTORMS WILL BE AFFECTING ALL
MARINE AREAS THIS MORNING AND THIS AFTERNOON REFORMING AGAIN
OVERNIGHT AND EARLY MON. A STRONG SOUTHERLY WIND FLOW WILL CONTINUE
OVER THE MARINE AREA THIS MORNING THEN SHIFT SOUTHWEST TO WEST AND
GRADUALLY DIMINISH LATE TODAY AND TONIGHT AS A DEEP AREA OF LOW
PRESSURE TO THE NORTH SHIFTS EAST. SEAS UP TO 7 FEET FROM 0 TO 60 NM
OUT CAN BE EXPECTED. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THIS EVENING WITH SOME STORMS BECOMING STRONG AT TIMES. A
LIGHT OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE LOW EARLY MONDAY
THEN SHIFT SOUTH LATER IN THE DAY AS WEAK HIGH PRESSURE DEVELOPS
OVER THE NORTH CENTRAL GULF. A LIGHT TO MODERATE ONSHORE FLOW WILL
CONTINUE THROUGH THE WEEK...MOSTLY DURING THE AFTERNOON AND EVENING
HOURS...AS HIGH PRESSURE SHIFTS EAST AND REMAINS STATIONARY ALONG
THE EASTERN SEABOARD. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 52 62 42 68 / 100 70 40 10 05
PENSACOLA 72 57 64 47 66 / 100 80 70 30 05
DESTIN 66 59 66 52 65 / 100 90 70 30 05
EVERGREEN 71 54 62 43 69 / 100 70 60 20 05
WAYNESBORO 73 49 57 37 68 / 100 60 20 10 05
CAMDEN 73 51 60 41 68 / 100 70 40 20 05
CRESTVIEW 70 57 65 43 70 / 100 80 70 30 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
FL...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL 4 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...WATERS FROM
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:44 AM CDT | Flash Flood Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 9 hr |
| Mar 16, 5:06 AM CDT | Tornado Warning | MOB | Choctaw, Clarke | 24 min |
| Mar 16, 5:30 AM CDT | Tornado Warning | MOB | Clarke | 30 min |
| Mar 16, 6:00 AM CDT | Tornado Warning | MOB | Clarke, Wilcox | 45 min |
| Mar 16, 6:31 AM CDT | Tornado Warning | MOB | Washington | 44 min |
| Mar 16, 6:43 AM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| Mar 16, 7:09 AM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Mar 16, 7:41 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Mar 16, 7:46 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 44 min |
| Mar 16, 7:59 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 31 min |
| Mar 16, 8:18 AM CDT | Tornado Warning | MOB | Escambia | 27 min |
| Mar 16, 8:28 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 62 min |
| Mar 16, 8:31 AM CDT | Special Marine Warning | MOB | 89 min | |
| Mar 16, 8:37 AM CDT | Tornado Warning | MOB | Conecuh, Covington | 38 min |
| Mar 16, 9:01 AM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Escambia | 29 min |
| Mar 16, 9:19 AM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 1 more | 6 hr |
| Mar 16, 9:25 AM CDT | Special Marine Warning | MOB | 95 min | |
| Mar 16, 9:48 AM CDT | Special Marine Warning | MOB | 117 min | |
| Mar 16, 9:49 AM CDT | Flash Flood Warning | MOB | Covington, Escambia | 3 hr |
| Mar 16, 10:00 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Mar 16, 10:08 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Mar 16, 10:14 AM CDT | Special Marine Warning | MOB | 91 min | |
| Mar 16, 10:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Mar 16, 2:35 PM CDT | Special Marine Warning | MOB | 85 min | |
| Mar 16, 6:40 AM CDT | Areal Flood Advisory | MOB | Greene, Perry | 2 hr |
| Mar 16, 7:11 AM CDT | Flash Flood Warning | MOB | Perry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.